MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ5; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US PFC SIGMA MOD TIB TRAY CEM SZ5; SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Model Number 86-6025
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Adhesion(s) (1695); Cyst(s) (1800); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for failed tka due to polywear, osteolysis, tibial loosening event is serious and is considered moderate.Event is related to device and not related to procedure.On (b)(6) 2002, the patient underwent a primary right knee arthroplasty to address osteoarthritis.Depuy products were implanted with unknown manufacturer cement.There were no indicated intra-operative complications.On (b)(6) 2021, the patient underwent a right knee revision to address effusion, instability, synovitis, fibrous tissue, tibial bone loss, tibial cyst, osteolysis, poly wear involving the tibial insert and patella component, and tibial tray loosening at an unknown interface.All components were revised.There were no indicated intra-operative complications.Date of implant: (b)(6) 2002.Date of event: (b)(6) 2021.Date of revision: (b)(6)2021 (right knee).Treatment: revision of all components.Depuy components: catalog id: 866025.Lot id: 1049570.Component type: tibial.Description: pfc tibial modular tray cemented sz 5.Catalog id: 960015.Lot id: 313812.Component type: femoral.Description: sigma fem c/ret cemented rt sz 5.Catalog id: 960103.Lot id: 1037964.Component type: patellar.Description: sigma patella oval dome 3 pegged 41mm.Catalog id: 960370.Lot id: 1040720.Component type: insert.Description: sigma tibial insert c/ret cvd 8mm sz 5.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, d10 and h6 (patient).H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bone injury.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a right knee revision to address effusion, instability, synovitis, fibrous tissue, tibial bone loss, tibial cyst, osteolysis, poly wear involving the tibial insert and patella component, and tibial tray loosening at an unknown interface.All components were revised.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays and photographs were reviewed and according with the visual inspection of the pictures the complaint cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMA MOD TIB TRAY CEM SZ5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12514137
Report Number1818910-2021-20804
Device Sequence Number4053825
Product Code JWH
UDI-Device Identifier10603295216803
UDI-Public10603295216803
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K884796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-6025
Device Catalogue Number866025
Device Lot Number1049570
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/08/2021
10/29/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date09/28/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEMENT MFG AND PRODUCT NAME UNKNOWN.; PFC SIGMA CRVD INSERT SZ5 8MM.; PFC SIGMA MOD TIB TRAY CEM SZ5.; PFC*SIGMA C/R NPOR FEM RT SZ 5.; PFC*SIGMA/OV/DOME PAT 3PEG,41.; PFC SIGMA CRVD INSERT SZ5 8MM; PFC SIGMA MOD TIB TRAY CEM SZ5; PFC*SIGMA C/R NPOR FEM RT SZ 5; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight100